Ask The Doctor > Pending > Drug withdrawal

Drug withdrawal

Patient: Hi, My mother who is 72 started to take Nortriptyline (10 mg tablet – 1/day) and Haloperidol (0.5 mg – 1/day) about 15 years ago to combat menopause-related symptoms, mainly anxiety. About 4 months ago she decided that she no longer needed the pills so with her doctor’s supervision, the dosage was gradually reduced over 2 months and then stopped. However, she seems to suffer from withdrawal symptoms (fatigue, body ache, nausea, lack of appetite.) I would like to know if this is normal and if her symptoms will gradually disappear. How long can this take? Thank you in advance for your response.

 

 

Doctor:

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment